2012 Paperback (ISBN 9781571462480)

2012 Paperback (ISBN 9781571462480)

Advanced Lectures in Mathematics

Volume 21

Advances in Geometric Analysis


Stanislaw Janeczko (Institute of Mathematics, Polish Academy of Sciences)

Jun Li (Stanford University)

Duong H. Phong (Columbia University)

Published: 6 July 2012

Publisher: International Press of Boston, Inc.

Language: English


342 pages

List Price: $127.50


This volume covers some of the most recent and important developments in geometry and theoretical physics today. Topics include Monge-Ampère equations, Kähler-Ricci flows, and other fully non-linear elliptic and parabolic equations; canonical metrics in Kähler geometry; notions of quasi-local mass in general relativity and geometric properties of gauge theories; and new algebro-geometric and symplectic methods. The topics are all at the interface of several major branches of mathematics (geometry, analysis, and mathematical physics), and they are written by many of the most respected authorities in their fields worldwide.

Topics of particular interest within this volume are:

1. Localized estimates at the boundary for sections of solutions to the real Monge-Ampère equation, pluripotential aspects of complex Monge-Ampère equations on compact Hermitian manifolds, geometric modeling techniques for certain types of Monge-Ampère equations arising in affine hypersurface theory, a new gradient estimate for complex Monge-Ampère equations and properties of singular solutions of nonlinear elliptic equations.

2. The Kähler-Ricci flow on singular Calabi-Yau varieties, construction of Calabi-Yau metrics on Kummer surfaces, and small deformations of constant scalar curvature Kähler manifolds.

3. New methods for solutions of Einstein’s field equations with singularities, numerical properties of the new quasilocal mass in general relativity, framework and history of the Chern conjecture for isoparametric hypersurfaces in spheres, geometry of minimal energy Yang-Mills connections on bundles over manifolds of special holonomy.

4. The space of cyclic covers of a fixed topological type between complex projective curves and its irreducibility in the case of smooth curves and stable curves, categorical approach to the theory of manifolds with corners with applications to symplectic geometry, parametric singularities and their symplectic invariants, the global braid monodromy factorization of the branch curves of a surface.

This volume is part of the Advanced Lectures in Mathematics book series.


Pub. Date





Size, Etc.


List Price

2012 Jul





7” x 10”

In Print